Hail, Clay
- When
- June 11, 3:24 PM CST to 3:29 PM CST
- Where
- Clay County, 2.35 mi NNW of Boydsville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.362, -90.395
Quarter size hail fell on County Road 272 between Corning and Piggott.
Diurnal thunderstorms developed during the late afternoon in the early evening hours of June 11th, 2011. Some of the thunderstorms became severe and produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Diurnal thunderstorms developed during the late afternoon in the early evening hours of June 11th, 2011. Some of the thunderstorms became severe and produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 11, 2:02 PM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 302 PM CDT SAT JUN 11 2011 .DISCUSSION... A COLD FRONT CONTINUES TO SLIDE SOUTHWARD AND IS NOW ROUGHLY LOCATED FROM NEAR WALNUT RIDGE ARKANSAS TO CAPE GIRARDEAU MISSOURI. THUNDERSTORMS HAVE BEEN DEVELOPING ALONG THE FRONT IN SOUTHERN MISSOURI AND WESTERN KENTUCKY. ADDITIONAL DEVELOPMENT HAS BEEN OCCURRING ACROSS CENTRAL AND WESTERN ARKANSAS. EVENTUALLY...EXPECT SOME OF THESE THUNDERSTORMS TO PUSH SOUTH AND EAST INTO THE CWA AS THE FRONT CONTINUES TO SLIDE INTO THE MIDSOUTH THIS EVENING. WILL KEEP 40 POPS UP NORTH WITH 20S TO THE SOUTH. THE FRONT WILL EVENTUALLY STALL OUT SOMEWHERE OVER EASTERN ARKANSAS/NORTHWEST MISSISSIPPI AREA BY SUNDAY. LOWS TONIGHT WILL BE IN THE MID 60S TO MID 70S. FRONT WILL REMAIN NEARLY STATIONARY THROUGH AT LEAST SUNDAY NIGHT. BY MONDAY...FRONT WILL BEGIN LIFTING BACK TO THE NORTH AS THE UPPER RIDGE BEGINS TO REBUILD OVER THE WESTERN HALF OF THE CWA. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ALONG THE FRONT BUT FOR THE MOST PART DRY CONDITIONS WILL PREVAIL. WILL NOT REALLY SEE MUCH RELIEF FROM THE HEAT AS HIGHS WILL REMAIN IN THE 90S WITH LOWS IN THE MID 60S TO MID 70S. MONDAY NIGHT THROUGH TUESDAY NIGHT...UPPER RIDGE WILL CONTINUE TO BUILD OVER THE AREA. CAN/T RULE OUT AN ISOLATED THUNDERSTORM DEVELOPING EXTREME NORTHEASTERN PORTIONS OF THE CWA WHERE THE RIDGE WILL BE THE WEAKEST BUT FOR THE MOST PART DRY CONDITIONS WILL PREVAIL. MAY REMOVE POPS. HIGHS WILL BE IN THE MID TO UPPER 90S WITH LOWS IN THE 70S. ON WEDNESDAY...ANOTHER COLD FRONT WILL MOVE INTO THE CWA AND MAY BRING SLIGHTLY HIGHER CHANCES FOR SHOWERS AND THUNDERSTORMS. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY NIGHT AS THE FRONT SLOWLY PUSHES EAST. SFC HIGH PRESSURE SHOULD MOVE INTO THE AREA BY THURSDAY. EXPECT SOME RELIEF BEHIND THE FRONT. HIGHS ON THURSDAY WILL BE IN THE UPPER 80S TO LOWER 90S. BY LATE IN THE WEEK INTO EARLY NEXT WEEKEND...UPPER RIDGE WILL TRY TO REBUILD INTO THE MIDSOUTH. EXPECT MAINLY DRY CONDITIONS. ALTHOUGH CAN/T RULE OUT ISOLATED THUNDERSTORMS DEVELOPING AROUND THE RIDGE AND POSSIBLY SKIRTING NORTHEASTERN PORTIONS OF THE AREA. FOR NOW WILL LEAVE FORECAST DRY. HIGHS WILL RETURN TO THE 90S WITH LOWS IN THE MID 60S TO MID 70S. KRM && .AVIATION... 18Z TAF CYCLE MAINLY VFR CONDS WILL PREVAIL THROUGH THE PERIOD. ISOLATED TSRAS WILL CONTINUE TO DEVELOP THIS AFTERNOON. ATTM...GIVEN RADAR TRENDS AND THE APPROACH A WEAK COLD FRONT FROM THE NORTH IT APPEARS THAT KJBR PROBABLY STANDS THE BEST CHANCE FOR A TSRA THIS AFTERNOON SO ADDED VCTS TO THAT TERMINAL. THE CU FIELD IS HAVING SOME TROUBLE DEVELOPING OVER NE MS SO KTUP PROBABLY HAS THE LOWEST CHANCE FOR TSRAS WITH KMEM AND KMKL IN BETWEEN. FOR NOW WILL LEAVE THE MENTION OF A CB FOR THIS AFTERNOON AT KMEM...KMKL AND KTUP. OTRW EXPECT THE TYPICAL LIGHT FOG/HAZE AT THE SITES...EXCEPT KMEM...LATER TONIGHT. THE WEAK COLD FRONT WILL MOVE THROUGH LATER THIS EVENING SHIFTING WEST WINDS TO THE NORTH OR NORTHEAST. SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 74 94 75 96 / 20 20 20 10 MKL 67 91 67 93 / 30 20 20 20 JBR 66 92 70 96 / 40 20 20 10 TUP 70 96 71 97 / 20 20 20 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CDT SAT JUN 11 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-120845- RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- 315 PM CDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... NORTH MISSISSIPPI...SOUTHEAST MISSOURI AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF THE MIDSOUTH AS A WEAK COLD FRONT MOVES SOUTHWARD THROUGH THE REGION. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE DUE TO BOUNDARY INTERACTION AND SUBSTANTIAL INSTABILITY. THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE HEAVY RAINFALL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT THE WEEKEND INTO EARLY NEXT WEEK AS A FRONT REMAINS OVER THE AREA THIS COMBINED WITH AMPLE INSTABILITY COULD YIELD A FEW SEVERE THUNDERSTORMS THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY NEXT WEEK. KRM
The Memphis radar (KNQA), 122 km away, was scanning. The volume nearest the first event began at 21:24 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail fell on County Road 272 between Corning and Piggott.
A gust front ahead of a line of thunderstorms knocked some shingles off a roof of an apartment building in Jonesboro.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321461, 321468, 321477, 321480.